Alert archive / Utah / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at May 10, 2019, 6:34 PM MDT for Kane County, Utah. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2019, 6:34 PM MDT (00:34 UTC)
- Expired
- May 10, 2019, 11:30 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 122 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980
WGUS55 KSLC 110034
FFWSLC
UTC025-110530-
/O.NEW.KSLC.FF.W.0006.190511T0034Z-190511T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
634 PM MDT FRI MAY 10 2019
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Central Kane County in southern Utah...
* Until 1130 PM MDT
* At 629 PM MDT, Doppler radar indicated an expanding area of
thunderstorms producing moderate to heavy rain over the drainages
feeding Wahweep Creek, Warm Creek, and Last Chance Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid stream or
creek beds or trails through narrow canyons this evening.
&&
LAT...LON 3743 11147 3709 11135 3703 11161 3725 11186
$$
mconger2 follow-up statements
151 WGUS75 KSLC 110227 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 827 PM MDT FRI MAY 10 2019 UTC025-110530- /O.CON.KSLC.FF.W.0006.000000T0000Z-190511T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT- 827 PM MDT FRI MAY 10 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR CENTRAL KANE COUNTY... At 819 PM MDT, Doppler radar indicated widespread light to moderate rainfall across the warned area. This is likely resulting in flash flooding. The earlier thunderstorms have moved out of the area, with widespread light to moderate rainfall remaining across the warned area at mid-evening. Earlier heavy rain combined with the current widespread rain across most of the drainages will maintain the potential for flash flooding throughout the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid stream or creek beds, along with narrow, steep canyons. && LAT...LON 3743 11147 3709 11135 3703 11161 3725 11186 $$ mconger
991 WGUS75 KSLC 110534 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 1134 PM MDT FRI MAY 10 2019 UTC025-110544- /O.EXP.KSLC.FF.W.0006.000000T0000Z-190511T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT- 1134 PM MDT FRI MAY 10 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL KANE COUNTY HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3743 11147 3709 11135 3703 11161 3725 11186 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:32 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 10, 3:32 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 332 PM MDT Fri May 10 2019 .SYNOPSIS...An upper low will bring unsettled conditions to the southern half of the area today, while high pressure builds across the north. This high will eventually become the dominant weather feature by late in the weekend into the first half of next week. && .SHORT TERM (Through 00Z Tuesday)...Afternoon convection has developed across northern Arizona and is starting to progress toward the Utah/Arizona border. With little in the way of steering flow or instability, these storms are slowly moving to the northeast and will likely impact mainly eastern Washington and Kane Counties this afternoon and evening. Biggest threat will be for periods of heavy rainfall given somewhat high moisture. The upper level low responsible for the unsettled conditions over the last few days will continue to move southwest of the area. Global models have trended further south with the path of the low as it gradually shifts eastward across northern Mexico this weekend. This has decreased the threat of convection across southern Utah this weekend markedly...and lowered PoPs again as a result. High pressure will gradually build into the area...with a warming, drying tend expected for the remainder of the short term forecast period. .LONG TERM (After 00Z Tuesday)...Dry, largely stable, and mild through midweek of next week. Although the ridge in place will gradually shift east and downstream by Thursday, a notable warming trend will remain with temps some 10F above climo. Come Thursday backing flow in advance of an encroaching longwave trough will retain these warm temps, and a slightly better chance of high based diurnal convection primarily over the terrain. Focus thereafter shifts upstream to the evolution of the next long wave trough (and embedded short waves) that will be impinging on the area late in the week. Model consensus depicts an initial short wave will eject and become negatively tilted overhead Friday, yielding higher than normal precip potential and cooler temps (near normal) across much of the area. Continued to raise PoPs this forecast as moisture/lift looks more than sufficient for widespread precip. Looking past day 7 a strong nearly zonal jet appears poised to punch into the interior west retaining cool/unsettled conditions into the following week. Latitude of this will be critical locally regarding the extent of another cool down and precip potential/significance. && .AVIATION...Operational weather concerns are expected to remain minimal at the KSLC terminal through the valid TAF period. Northerly winds should switch to southeast a bit later than usual, between 03- 05z. VFR conditions under mostly clear skies will be maintained. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Merrill/Verzella For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 10, 3:40 PM MDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 340 PM MDT Fri May 10 2019 UTZ001>016-019>021-517-518-WYZ021-111300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 340 PM MDT Fri May 10 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue this afternoon and evening across southern Utah. Heavy rain, gusty winds, small hail, and lightning are possible with any storms that develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The warming temperatures across the area this weekend will increase snowmelt at the mid and high elevations, resulting in streams and rivers running high, fast and cold. These conditions can be expected to continue across the outlook area through the remainder of the Spring. Monitor children and pets closely near these waterways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Flash Flood Warnings in Utah, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.